Advertisement

Counterfeit Percocet and Xanax pills circulate streets in Chattahoochee Valley

The Georgia Department of Health is putting the Chattahoochee valley on notice. There’s tainted drugs on the street in our area, and they’re killing people.
Published: May. 13, 2021 at 8:42 PM EDT
Email This Link
Share on Pinterest
Share on LinkedIn

COLUMBUS, Ga. (WTVM) - The Georgia Department of Health is putting the Chattahoochee Valley on notice. There’s tainted drugs on the street in our area, and they’re killing people.

Health department officials tell News Leader 9 that counterfeit Percocet and Xanax pills are circulating the streets of counties in our area. A press release from the Columbus Health Department reads as follows:

“A cluster of overdoses related to counterfeit pills containing fentanyl but being sold as Xanax or Percocet has been reported to the Georgia Department of Public Health. On May 7, 2021, reports were received of a dangerous, potentially lethal substance contained in street drugs surfacing in the West Central Health District.”

“The overdoses have been reported in Chattahoochee, Dooly, Harris, Muscogee, Schley, and Taylor counties, but these drugs are also being sold in other areas of the state. Eleven patients have been hospitalized and several deaths are pending confirmation that they are also related to the counterfeit pills. Recent reports from individuals have described taking “Roxy” (slang for Oxycodone) with fentanyl, Xanax, heroin, and opioid medications.”

Columbus Health Department

Two moms have lost their sons to the tainted pills: Debra Bishop lost 23-year-old Jacob Wiant and Wanda Gallops lost 20-year-old Daulton Gallops.

“My son died, so someone could make 15 dollars. I not only lost a son, but I lost my bestfriend,” said Debra Bishop, the mother of 23-year-old Jacob Wiant.

“It can happen to anybody. Rich, poor, black, white - it doesn’t matter. It does not discriminate. People who sell this drug, really should be held accountable, because it’s a death sentence for anyone who takes it,” said Wanda Gallops, the mother of 20-year-old Daulton Gallops.

According to Cheryl Kolb with the Columbus Health Department, if you or someone you know is considered “high risk” of suffering from an overdose, you can pick up Narcan at the health department. They won’t ask for your name, but will ask demographic questions and ask you to let them know if you use it.

“Narcan will reverse an opioid overdose. It has no other purpose, it will not get you high, it will not hurt you if you’re having an overdose... Narcan only lasts 30 to 90 minutes, and these opioid medications are in your system for many many hours,” said Kolb. “Just the past week, we got notification of a cluster of overdoses in our district. We had 11 reported the previous week. This is the 4th cluster since the last week of December.”

For more information visit the Columbus Health Department, or contact Cheryl Kolb with the West Central Health District at 706-326-1601.

For more resources on how to get Narcan, click here, or visit your local pharmacy.

Copyright 2021 WTVM. All rights reserved.